Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Sep 6, 2017, 4:56 PM EDT for Florence County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2017, 4:56 PM EDT (20:56 UTC)
- Expired
- Sep 6, 2017, 5:38 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Florence County, SC
The radar
The Wilmington radar (KLTX), 117 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
015
WUUS52 KILM 062056
SVRILM
SCC041-062200-
/O.NEW.KILM.SV.W.0081.170906T2056Z-170906T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
456 PM EDT WED SEP 6 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Florence County in northeastern South Carolina...
* Until 600 PM EDT
* At 455 PM EDT, a severe thunderstorm was located over Cartersville,
or 14 miles southwest of Florence, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
* Locations impacted include...
Florence, Timmonsville, Pamplico, Quinby, Sardis, Hyman, Mars
Bluff, Effingham, Cartersville, Florence Darlington Technical
College Main Campus, Francis Marion University, Friendfield,
Claussen, New Hope, Evergreen, Coward, Carolinas Hospital System,
Mcleod Regional Medical Center, Carolinas Hospital System - Cedar
Tower and Health South Rehabilitation Hospital.
This includes the following highways...
Interstate 20 between mile markers 140 and 141.
Interstate 95 IN South Carolina between mile markers 148 and 166,
and between mile markers 168 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 7981 3425 7976 3430 7973 3429 7968
3431 7966 3429 7960 3424 7955 3421 7954
3418 7957 3413 7953 3413 7952 3410 7952
3410 7953 3407 7954 3405 7951 3399 7951
3395 7996 3399 7989 3408 8003 3409 8007
TIME...MOT...LOC 2055Z 254DEG 28KT 3406 7999
HAIL...0.88IN
WIND...60MPH
$$
JDW2 follow-up statements
857
WWUS52 KILM 062116
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
516 PM EDT WED SEP 6 2017
SCC041-062200-
/O.CON.KILM.SV.W.0081.000000T0000Z-170906T2200Z/
Florence SC-
516 PM EDT WED SEP 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN FLORENCE COUNTY...
At 516 PM EDT, a severe thunderstorm was located near Effingham, or
near Florence, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
Locations impacted include...
Florence, Pamplico, Quinby, Hyman, Mars Bluff, Effingham, Florence
Darlington Technical College Main Campus, Francis Marion University,
Claussen, New Hope, Evergreen, Carolinas Hospital System, Mcleod
Regional Medical Center, Carolinas Hospital System - Cedar Tower and
Health South Rehabilitation Hospital.
This includes the following highways...
Interstate 20 between mile markers 140 and 141.
Interstate 95 IN South Carolina between mile markers 154 and 166,
and between mile markers 168 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 7981 3425 7976 3430 7973 3429 7968
3431 7966 3429 7960 3424 7955 3421 7954
3418 7957 3413 7953 3413 7952 3410 7952
3410 7953 3407 7954 3405 7951 3399 7951
3400 7984 3406 7990 3418 7992
TIME...MOT...LOC 2116Z 254DEG 28KT 3411 7980
HAIL...0.88IN
WIND...60MPH
$$
JDW431
WWUS52 KILM 062138
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
538 PM EDT WED SEP 6 2017
SCC041-062148-
/O.CAN.KILM.SV.W.0081.000000T0000Z-170906T2200Z/
Florence SC-
538 PM EDT WED SEP 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLORENCE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3425 7981 3425 7976 3430 7973 3429 7968
3431 7966 3429 7960 3424 7955 3421 7954
3418 7957 3413 7953 3413 7952 3410 7952
3410 7953 3407 7954 3405 7951 3399 7951
3400 7984 3406 7990 3418 7992
TIME...MOT...LOC 2137Z 254DEG 28KT 3416 7960
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:35 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 6, 3:35 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
335 PM EDT Wed Sep 6 2017
.SYNOPSIS...
Showers and thunderstorms can be expected into tonight ahead of
an approaching cold front. Some storms could produce strong,
gusty winds. Drier and cooler air will follow in wake of the
front Thursday into the weekend. Building waves from Irma will
produce strong rip currents and building sea heights through
early next week. Dangerous hurricane Irma could approach the
Carolinas with significant impacts Monday through Tuesday.
&&
.NEAR TERM /THROUGH THURSDAY/...
As OF 300 PM Wednesday...A cold front extending from Raleigh to
Southern Pines southwestward to just west of Columbia will push
its way into the area this evening and off the coast overnight.
This is our first big cold front of meteorological fall and
promises to bring a big airmass change for late tonight and
Thursday.
Until then, uncapped surface-based instability of 1000-1500 J/kg and
0-6 km bulk shear of 40-45 knots has led to the development of
several lines of showers and thunderstorms. This activity appears to
be developing along differential heating boundaries and also along
the actual surface front. Mean tropospheric flow out ahead of the
front is parallel to the boundary leading to training storms and 1+
inch per hour radar rainfall rates. We're watching for storms to
produce potentially damaging winds and perhaps localized flooding.
0-1 km helicity values are quite low, less than 100 m^2/s^2, and
indicate only a limited potential for tornadoes.
Once the front passes offshore tonight, there may be a ~6 hour
period of lingering post-frontal low clouds until the dry air
arrives and scours the sky clear. Precipitable water currently
around 1.8 inches will plunge to about 0.6 inches Thursday morning.
This will also be quite noticeable as dewpoints plunge into the 50s
tomorrow, quite a change from this very humid summer.
A model consensus blend was used for tonight's lows and Thursday's
highs: lows mainly 60-65 tonight (warmer on the Cape Fear coast) and
highs in the upper 70s on Thursday.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...True autumn cold front will be offshore
Thursday night with a beautiful refreshing airmass flooding into the
Carolinas behind it. PWATs fall to around 0.5 inches, which is very
close to the daily minimum for the period according to SPC sounding
climo for MHX. This is indicative of the exceedingly dry air, so
expect zero cloud cover through the short term. Despite the abundant
sunshine, cool northerly flow will keep highs below climo, right
around 80-81 all locations, and with dewpoints in the 50s it will
feel very crisp and fall like. The dry air will also allow mins to
drop to the coolest values since early June, dropping into the
mid/upr 50s Thursday night, and upr 50s/low 60s Friday night.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...Canadian high pressure will build down
from the north through the weekend as it shifts slowly east.
This will maintain a relatively cooler northerly flow through
Saturday. The winds will become NE by the end of the weekend
allowing for some moisture return off the Atlantic. The initial
lower dewpoint air will allow for cool overnight temps but early
September sunshine will help bring temps back up around 80 Sat.
The mid to upper trough over the northeast will begin to slowly
lift north and flatten out through the weekend before ridge
builds in behind it early next week. The flow aloft will shift
to become more westerly as it flattens out and eventually will
become more easterly on the base of the ridge by Sunday into
Monday. This will maintain an overall dry forecast through at
least the first half of the weekend, but the more on shore flow
will bring a gradual return of moisture through early next
week. The forecast for Mon and Tues will be largely dependent on
the track of Irma. The official forecast for Irma as of this
afternoon will bring Irma to the southern tip of Florida by
Sunday morning and then a turn northward is expected toward the
GA/SC coast.
Higher surf and stronger rip currents will continue through the
weekend well ahead of Irma as increasing longer period swell
continues to enter the local waters.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 18Z Tuesday...Increasing coverage of thunderstorms, some
strong to severe, is expected through the afternoon hours.
Storms should focus along the FLO-LBT corridor through 20Z, then
begin to gradually spread eastward toward the coast by 00Z
while the inland areas clear out. The last of the showers and
storms should be off the coast around 04Z as a surface cold
front, currently across central North and South Carolina, makes
its way to the coast.
Some low stratus behind the front could reduce flight categories
to IFR beginning as early as 03-06Z tonight. Moisture should be
thinning with time, with clouds eroding inland before 12Z, and
no later than 13-14Z along the coast. Thursday should have VFR
conditions with light offshore winds.
Extended Outlook...VFR conditions expected Thursday through
Sunday. Increasing clouds, rain, and perhaps winds from
Hurricane Irma could begin to affect the area on Monday.
&&
.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 300 PM Wednesday...A cold front currently across the central
Carolinas will move eastward and off the coast overnight. At least
one more wave of showers and thunderstorms are expected as the front
moves through tonight, but prior to then other thunderstorms could
pop up in the humid and unstable airmass at almost any time.
Synoptic southwesterly winds 15-20 kt ahead of the front have been
frequently disrupted by thunderstorms earlier today, but should veer
northwesterly 10-15 kt late tonight after the front passes by. North
winds will veer northeasterly Thursday with diminishing wind speeds
expected.
Forerunner long-period swells from Hurricane Irma have arrived in
our coastal waters. Spectral wave data from the Frying Pan Shoals
buoy shows these swells at 1.3 feet height every 15 seconds.
Combined with a choppier 5-6 second wind wave, total seas range from
3-5 feet across the coastal waters, and should persist through most
of the night. As winds turn offshore after midnight we'll lose a
portion of the shorter period wave component, with 2-4 foot combined
seas expected on Thursday.
SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...High pressure building down the coast
will create light north to northeast winds Thursday night with
speeds 10 kts or less. The gradient will begin to tighten during
Friday as the high expands from the Great Lakes, and distant
Hurricane Irma approaches Florida Friday night. This will cause
NE winds to increase steadily across the waters, becoming 20-25
kts Friday night, and an SCA will be needed for all waters
through the period. These strong NE winds will drive rapidly
increasing wave heights as well thanks to an amplifying NE wind
wave as well as swell from Hurricane Irma, and seas will build
from 4-6 ft Thursday night, to as much as 8-10 ft Friday night.
LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Long term will be mainly be characterized
by NE winds and increasing swell energy from Irma. WNA guidance
shows increasing longer period over 15 second swell continuing
to enter the local waters through the weekend. This will produce
a gradual rise in seas possibly reaching up to 6 to 8 ft or
more. The seas may ramp up further and very rough surf may
develop depending on track of Irma.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk until 8 PM EDT this evening for SCZ054-
056.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108-110.
MARINE...None.
&&
NEAR TERM...TRA
SHORT TERM...JDW
LONG TERM...RGZ
AVIATION...TRAHazardous weather outlook, Sep 6, 5:21 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 521 AM EDT Wed Sep 6 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-070930- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 521 AM EDT Wed Sep 6 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Powerful Hurricane Irma should be approaching the United States this weekend, but it is too early to project its exact track and its impacts on the area. Remain diligent and have a plan ready in case future tracks for Irma change. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-070930- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 521 AM EDT Wed Sep 6 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. There is a marginal risk of severe thunderstorms today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Swells from Hurricane Irma will create a prolonged period of dangerous beach conditions in the form of numerous strong rip currents and rough surf mid and late week. Powerful Hurricane Irma should be approaching the United States this weekend, but it is too early to project its exact track and its impacts on the area, if any. Remain diligent and have a plan ready in case future tracks for Irma change. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-070930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 521 AM EDT Wed Sep 6 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Swell from powerful Hurricane Irma will be increasing across the waters with Small Craft Advisory conditions possible as early as Thursday afternoon in the form of hazardous seas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 2:53 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
253 PM EDT WED SEP 6 2017
SCZ039-061945-
Williamsburg SC-
253 PM EDT WED SEP 6 2017
...SPECIAL WEATHER STATEMENT FOR WILLIAMSBURG COUNTY UNTIL 345 PM
EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gourdin, or 12 miles southwest of Kingstree, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingstree, Trio, Warsaw, Salters, Hebron, Cades, Gourdin, Lane,
Greeleyville and Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3370 8000 3372 7998 3377 8000 3381 7994
3382 7991 3388 7988 3354 7948 3352 7950
3348 7955 3344 7988 3350 7997 3350 7999
3351 8000 3349 8000 3351 8001 3350 8002
3351 8003 3350 8004 3351 8008 3350 8010
TIME...MOT...LOC 1853Z 246DEG 25KT 3353 7996
JDWSpecial weather statement, Sep 6, 2:57 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
257 PM EDT WED SEP 6 2017
NCZ087-SCZ024-033-062000-
Robeson NC-Marion SC-Dillon SC-
257 PM EDT WED SEP 6 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ROBESON...DILLON AND
NORTHWESTERN MARION COUNTIES UNTIL 400 PM EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sellers, or 10 miles northwest of Marion, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dillon, Latta, Rowland, Lake View, Sellers, Blue Brick, Hamer, Oak
Grove, South Of The Border, Floydale, Kemper, Purvis, Little Rock,
Marietta and Mcleod Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3437 7905 3421 7954 3420 7956 3421 7955
3423 7954 3426 7956 3426 7957 3427 7957
3429 7960 3430 7963 3431 7963 3432 7962
3465 7930
TIME...MOT...LOC 1856Z 228DEG 24KT 3429 7953
JDWSpecial weather statement, Sep 6, 3:52 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
352 PM EDT WED SEP 6 2017
NCZ087-096-062045-
Robeson NC-Bladen NC-
352 PM EDT WED SEP 6 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON AND BLADEN
COUNTIES UNTIL 445 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Howellsville, or near Lumberton, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lumberton, Elizabethtown, Bladenboro, Bladen Community College,
Ammon, Butters, Hestertown, Robeson Community College, White Oak,
Smiths, Howellsville, Abbottsburg, Tolarsville, Duart, Lagoon,
Tobermory, Ruskin, Barker Ten Mile, Jerome and White Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3464 7831
3463 7832 3460 7830 3457 7826 3447 7884
3448 7887 3446 7891 3443 7905 3462 7915
3484 7889 3485 7880 3485 7852 3486 7850
TIME...MOT...LOC 1952Z 242DEG 29KT 3465 7892
JDWSpecial weather statement, Sep 6, 3:55 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Wilmington NC 355 PM EDT WED SEP 6 2017 SCZ032-033-039-053-055-062100- Inland Horry SC-Marion SC-Williamsburg SC-Florence SC- Inland Georgetown SC- 355 PM EDT WED SEP 6 2017 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTH CENTRAL GEORGETOWN...SOUTHWESTERN HORRY...SOUTH CENTRAL MARION AND NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT... At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over Indiantown, or 16 miles east of Kingstree, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnsonville, Hemingway, Pee Dee Crossroads, Poston, Nesmith, Brittons Neck, Indiantown, Dongola, Outland, Henry, Kingsburg, Gresham and Stuckey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3361 7958 3373 7966 3400 7932 3371 7910 TIME...MOT...LOC 1954Z 239DEG 20KT 3370 7953 JDW
Special weather statement, Sep 6, 4:39 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
439 PM EDT WED SEP 6 2017
SCZ033-053>055-062130-
Inland Horry SC-Marion SC-Coastal Horry SC-Inland Georgetown SC-
439 PM EDT WED SEP 6 2017
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GEORGETOWN...
SOUTHWESTERN HORRY AND SOUTH CENTRAL MARION COUNTIES UNTIL 530 PM
EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm near
Yauhannah, or 14 miles northwest of Murrells Inlet, moving northeast
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Myrtle Beach, Conway, Surfside Beach, Myrtle Beach Airport, Socastee,
Red Hill, Garden City, Murrells Inlet, Horry, Hickory Grove,
Homewood, Horry Georgetown Technical College Conway Campus, Adrian,
Pee Dee Crossroads, Nixonville, Bucksport, Dongola, Plantersville,
Outland and Burgess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3369 7941 3377 7934 3378 7932 3379 7932
3409 7902 3378 7876 3370 7888 3357 7900
3357 7910 3361 7910 3354 7917 3351 7936
TIME...MOT...LOC 2038Z 234DEG 36KT 3364 7928
JDWSpecial weather statement, Sep 6, 4:48 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
448 PM EDT WED SEP 6 2017
SCZ023-032-039-062130-
Williamsburg SC-Florence SC-Darlington SC-
448 PM EDT WED SEP 6 2017
...SPECIAL WEATHER STATEMENT FOR FLORENCE...EASTERN DARLINGTON AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 530 PM EDT...
At 447 PM EDT, Doppler radar was tracking two strong thunderstorms,
one near Hebron, and another approaching Cartersville, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Florence, Lake City, Darlington, Timmonsville, Johnsonville,
Pamplico, Lamar, Quinby, Mont Clare, Mars Bluff, Darlington Raceway,
Cades, Poston, Cartersville, Florence Darlington Technical College
Main Campus, Hebron, Floyd, New Hope, Sardis and Hyman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3452 7976 3449 7972 3444 7975 3439 7972
3440 7968 3431 7966 3422 7954 3418 7957
3413 7952 3407 7954 3395 7949 3384 7937
3368 8000 3372 7998 3377 8000 3388 7988
3388 7994 3395 7997 3399 7989 3414 8014
TIME...MOT...LOC 2047Z 234DEG 36KT 3383 7990
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:13 PM EDT | Special Weather Statement | ILM | Marlboro | 62 min |
| Sep 5, 10:47 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 43 min |
| Sep 5, 11:59 PM EDT | Special Weather Statement | ILM | Dillon | 31 min |
| Sep 6, 1:19 AM EDT | Special Weather Statement | ILM | Williamsburg | 26 min |
| Sep 6, 4:08 AM EDT | Special Weather Statement | ILM | Horry | 37 min |
| Sep 6, 4:37 AM EDT | Special Marine Warning | ILM | 38 min | |
| Sep 6, 12:55 PM EDT | Special Marine Warning | ILM | 65 min | |
| Sep 6, 1:51 PM EDT | Special Marine Warning | ILM | 54 min | |
| Sep 6, 2:53 PM EDT | Special Weather Statement | ILM | Williamsburg | 52 min |
| Sep 6, 2:57 PM EDT | Special Weather Statement | ILM | Dillon | 63 min |
| Sep 6, 3:55 PM EDT | Special Weather Statement | ILM | Marion | 65 min |
| Sep 6, 4:39 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Sep 6, 4:48 PM EDT | Special Weather Statement | ILM | Florence | 42 min |
| Sep 6, 5:36 PM EDT | Special Weather Statement | ILM | Horry | 39 min |
| Sep 6, 5:38 PM EDT | Special Weather Statement | ILM | Dillon, Marion | 52 min |
| Sep 6, 5:46 PM EDT | Special Weather Statement | ILM | Williamsburg | 44 min |
| Sep 6, 5:51 PM EDT | Tornado Warning | ILM | Dillon, Horry, Marion | 24 min |
| Sep 6, 5:57 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 31 min |
| Sep 6, 5:59 PM EDT | Special Marine Warning | ILM | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.